MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was cracked/damaged.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received reporting that the surgeon realized that the optic of the intraocular lens (iol) was cracked after insertion on (b)(6) 2023.Balanced salt solution (bss) with no additives was used at room temperature as cartridge lubricant.The average dwell time was less than two minutes.The issue was not due to use error.The lens was fully inserted and then removed and replaced in the same procedure.The procedure was completed successfully with another johnson and johnson iol (same model and diopter).There was no patient injury and no additional medical or surgical intervention was required.No further information was provided.The following fields have been updated accordingly: section b3: date of event: jun 26, 2023.Section d6a: if implanted, give date: not applicable, as the lens was removed and replaced in the same procedure.Section d6b: if explanted, give date: not applicable, as the lens was removed and replaced in the same procedure.Section h6: health effect - impact code: code 4631 - more complex surgery.Correction: based on the additional information received, the originally reported impact code "2199 - no health consequences or impact" should be code "4631 - more complex surgery" to capture removal and replacement.Therefore this supplemental report is being submitted to capture this correction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17362832
Report Number3012236936-2023-01870
Device Sequence Number17465300
Product Code HQL
UDI-Device Identifier05050474731660
UDI-Public(01)05050474731660(17)251114
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0155
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/20/2023
Supplement Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown